Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 50, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 6, 2018, 2:12 PM CDT for McNairy County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 6, 2018, 4:12 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County McNairy County, TN
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGUS54 KMEG 061912
FFWMEG
TNC109-062215-
/O.NEW.KMEG.FF.W.0050.180706T1912Z-180706T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
212 PM CDT FRI JUL 6 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
McNairy County in southwestern Tennessee...
* Until 515 PM CDT.
* At 211 PM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hour. Thunderstorms will produce an
additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
Selmer, Big Hill Pond State Park, Adamsville, McNairy, Bethel
Springs, Eastview, Michie, Guys, Ramer, Finger, Stantonville,
Milledgeville, Forty Forks, Rose Creek, Good Hope, Pebble Hill,
Tulu, Old Lawton, Acton and Purdy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3530 8837 3500 8838 3499 8878 3525 8878
3525 8872 3526 8871 3531 8869 3530 8867
3531 8864 3532 8866 3534 8867 3536 8864
3537 8860 3538 8836
$$
TLSJr1 follow-up statement
119
WGUS74 KMEG 062112
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
412 PM CDT FRI JUL 6 2018
TNC109-062122-
/O.CAN.KMEG.FF.W.0050.000000T0000Z-180706T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McNairy TN-
412 PM CDT FRI JUL 6 2018
...THE FLASH FLOOD WARNING FOR MCNAIRY COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3530 8837 3500 8838 3499 8878 3525 8878
3525 8872 3526 8871 3531 8869 3530 8867
3531 8864 3532 8866 3534 8867 3536 8864
3537 8860 3538 8836
$$
TLSJrWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:24 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 6, 12:24 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1224 PM CDT Fri Jul 6 2018 .UPDATE... See the 18z aviation discussion. && .PREV DISCUSSION... /issued 341 AM CDT Fri Jul 6 2018/ DISCUSSION... A couple of weak thunderstorms are moving to the East near the Tennessee/Mississippi County line. Otherwise the radar is echo free. Temperatures across the Midsouth are in the low to middle 70s under partly cloudy skies with decreasing cloud coverage. Morning lows will likely remain in the low to middle 70s. The main highlight of this forecast update in the arrival of a cold front. The front will slowly move across the Midsouth today, and is actually expected to push all the way to the Gulf Coast over the next 48 hours or so allowing a cooler and less humid airmass to infiltrate the Midsouth. Highs today will likely still be in the low 90's, but lower dew points will keep heat indices below Heat Advisory criteria...in the upper 90s to low 100's. Showers and thunderstorms along with extensive cloud cover may result in even cooler temperatures. Over the next several says a broad ridge will gradually shift from centered over the Plains to along the East coast of the Nation. Beginning Saturday, through next week, it looks like we will remain in a cooler and wetter pattern featuring high temperatures near to slightly below normal. Organized severe weather does not look likely, but this time of year any thunderstorm is capable of producing locally heavy rainfall, frequent lightning and even damaging wind. 30 && .AVIATION... /18z TAFs/ Afternoon showers and thunderstorms are likely at each terminal this afternoon, possibly excluding KJBR. Expect gusty winds and reduced visibility with this convection. Thunderstorms will continue into the evening hours but should wane in coverage after sunset, although scattered showers are expected through late evening. MVFR ceilings are expected to develop overnight and persist into Saturday morning. Winds will be from the north area wide by this evening and should remain 6-10 kts for most sites. Expect north to northeast winds on Saturday at 8-12 kts. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 6, 5:31 AM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 531 AM CDT Fri Jul 6 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 531 AM CDT Fri Jul 6 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 6, 12:54 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 3 W MEDINA 35.80N 88.83W
07/05/2018 GIBSON TN SOCIAL MEDIA
SIGNIFICANT DAMAGE TO A MOBILE HOME ROOF OFF OF HIGHWAY
186.
&&
MJSpecial weather statement, Jul 6, 12:57 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
1257 PM CDT FRI JUL 6 2018
TNZ020-050>052-061830-
Madison TN-Crockett TN-Gibson TN-Haywood TN-
1257 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 130 PM CDT
FOR...
Western Madison County in southwestern Tennessee...
Crockett County in northwestern Tennessee...
Southwestern Gibson County in northwestern Tennessee...
Eastern Haywood County in southwestern Tennessee...
At 1257 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Alamo, or 12 miles
west of Humboldt, moving southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Madison...Crockett...southwestern Gibson and
eastern Haywood Counties should monitor this storm closely.
LAT...LON 3543 8898 3543 8918 3540 8919 3540 8924
3586 8925 3593 8901 3550 8875
TIME...MOT...LOC 1757Z 333DEG 15KT 3579 8913
JOHNSONSpecial weather statement, Jul 6, 1:45 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
145 PM CDT FRI JUL 6 2018
ARZ036-061930-
Crittenden AR-
145 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Central Crittenden County in eastern Arkansas...
At 144 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Jericho, or 8 miles
northwest of Marion, moving southwest at 15 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in central Crittenden County should monitor this storm
closely.
LAT...LON 3536 9036 3532 9015 3530 9015 3530 9017
3528 9017 3527 9016 3508 9020 3518 9050
TIME...MOT...LOC 1844Z 028DEG 12KT 3531 9029
JOHNSONLocal storm report, Jul 6, 1:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
148 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 3 N JONESBORO 35.87N 90.69W
07/06/2018 CRAIGHEAD AR 911 CALL CENTER
TREE AND POWER LINES DOWN ON THOMAS GREEN RD. IN NORTH
JONESBORO.
0117 PM TSTM WND DMG 1 S HUMBOLDT 35.81N 88.91W
07/06/2018 GIBSON TN PUBLIC
TREE BLOCKING WINDY CITY RD.
&&
PJBSpecial weather statement, Jul 6, 1:48 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
148 PM CDT FRI JUL 6 2018
ARZ027-035-061930-
Poinsett AR-Cross AR-
148 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Western Poinsett County in eastern Arkansas...
North central Cross County in eastern Arkansas...
At 148 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Greenfield, or near
Harrisburg, moving southwest at 15 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in western Poinsett and north central Cross Counties should
monitor this storm closely.
LAT...LON 3570 9089 3566 9065 3541 9070 3544 9104
3549 9104
TIME...MOT...LOC 1848Z 028DEG 12KT 3563 9077
JOHNSONSpecial weather statement, Jul 6, 2:11 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Memphis TN
211 PM CDT FRI JUL 6 2018
ARZ035-061945-
Cross AR-
211 PM CDT FRI JUL 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Cross County in eastern Arkansas...
At 211 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Cherry Valley, or
11 miles south of Harrisburg, moving south at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Cross County should monitor this storm closely.
LAT...LON 3545 9086 3545 9065 3539 9050 3515 9050
3515 9099
TIME...MOT...LOC 1911Z 012DEG 28KT 3540 9077
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 41 min |
| Jul 5, 8:01 PM CDT | Special Weather Statement | MEG | Fayette | 29 min |
| Jul 5, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 41 min |
| Jul 5, 8:43 PM CDT | Special Weather Statement | MEG | Shelby | 47 min |
| Jul 5, 8:53 PM CDT | Special Weather Statement | MEG | Gibson | 52 min |
| Jul 5, 9:09 PM CDT | Special Weather Statement | MEG | Shelby | 51 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Madison | 45 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 30 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 43 min |
| Jul 5, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 41 min |
| Jul 5, 9:45 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 45 min |
| Jul 5, 10:03 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 21 min |
| Jul 6, 12:29 AM CDT | Special Weather Statement | MEG | Fayette | 46 min |
| Jul 6, 11:43 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 32 min |
| Jul 6, 12:57 PM CDT | Special Weather Statement | MEG | Crockett, Madison | 33 min |
| Jul 6, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 42 min |
| Jul 6, 1:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 49 min |
| Jul 6, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 50 min |
| Jul 6, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 50 min |
| Jul 6, 1:57 PM CDT | Areal Flood Advisory | MEG | Crockett, Madison | 2 hr |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 37 min |
| Jul 6, 2:30 PM CDT | Special Weather Statement | MEG | McNairy | 30 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | MEG | Weakley | 46 min |
| Jul 6, 4:34 PM CDT | Special Weather Statement | MEG | Weakley | 41 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | MEG | Gibson | 24 min |
| Jul 6, 6:37 PM CDT | Special Weather Statement | MEG | Henry | 23 min |
| Jul 6, 6:59 PM CDT | Special Weather Statement | MEG | Carroll | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.